Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 8, 2007, 5:31 PM CDT for Taylor County, Wisconsin. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2007, 5:31 PM CDT (22:31 UTC)
- Expired
- Jul 8, 2007, 5:45 PM CDT
- In force
- 14 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Taylor County, WI
The radar
The La Crosse radar (KARX), 180 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 082232 SVRARX WIC119-082245- /O.NEW.KARX.SV.W.0075.070708T2231Z-070708T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 531 PM CDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN... * UNTIL 545 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOOD LAKE...OR ABOUT 22 MILES NORTHEAST OF MEDFORD...AND MOVING EAST AT 45 MPH. THIS EXTENDS THE PREVIOUS SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 530 PM CDT. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOOD LAKE AREA AROUND 535 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4521 9026 4538 9030 4538 9005 4518 9005 $$ THOMPSON
1 follow-up statement
000 WWUS53 KARX 082241 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 541 PM CDT SUN JUL 8 2007 WIC119-082250- /O.EXP.KARX.SV.W.0075.000000T0000Z-070708T2245Z/ TAYLOR WI- 541 PM CDT SUN JUL 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR COUNTY EXPIRES AT 545 PM CDT... THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED AREA...AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 545 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. LAT...LON 4521 9026 4538 9030 4538 9005 4518 9005 $$ THOMPSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:00 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 8, 3:00 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CDT SUN JUL 8 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT FORECAST CONCERNS FOR THIS PACKAGE INCLUDE RAIN CHANCES THROUGH THE PERIOD ALONG WITH SEVERE WEATHER THREATS BOTH TONIGHT AND TUESDAY. TEMPERATURES ALSO A CONCERN. EARLY THIS AFTERNOON WATER VAPOR IMAGERY SHOWS SHORTWAVE ACROSS EASTERN SOUTH DAKOTA...WITH A SECONDARY WAVE IN EASTERN WYOMING. 18Z SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM NEAR IRONWOOD MICHIGAN...TO SOUTHWEST MINNESOTA. CONVECTION HAS FIRED OVER THE PAST HOURS JUST BEHIND FRONT IN CENTRAL MINNESOTA INTO WESTERN WISCONSIN. LAPS DATA SHOWING CONVECTIVE INHIBITION WEAKENING ACROSS THE WARM SECTOR WITH MIXED LAYER CAPES IN EXCESS OF 3000 J/KG. 12Z 08JUL07 MODELS ARE SIMILAR IN THEIR SOLUTIONS THROUGH THE PERIOD WITH BOTH THE GFS AND NAM SHOWING A FASTER AND STRONGER TREND WITH THE VIGOROUS SHORTWAVE MOVING ALONG THE CANADIAN BORDER TUESDAY. IN THE NEAR TERM...EXPECT CONVECTION TO CONTINUE TO FIRE ALONG AND JUST BEHIND SURFACE COLD FRONT THROUGH THE EVENING HOURS AS SHORTWAVE OVER SOUTH DAKOTA MOVES INTO MINNESOTA. MID LEVEL COOLING ASSOCIATED WITH THE WAVE WILL CONTINUE TO ERODE ANY CONVECTIVE INITIATION. EFFECTIVE SHEAR OFF LATEST SPC MESO-ANALYSIS SHOWS 30 TO 40 KNOTS ACROSS THE FORECAST AREA WITH ML CAPES OF 3000 J/KG. WITH FREEZING LEVELS NEAR 15K FEET EXPECT MAIN THREAT TO BE WINDS WITH HAIL THE SECONDARY THREAT. INSTABILITY WEAKENS LATER THIS EVENING AS FRONT CONTINUES TO SLOWLY PUSH SOUTH ACROSS THE FORECAST AREA. HAVE ADDED SOME ADDITIONAL TIMING TO THE POP/WX GRIDS TONIGHT BASED ON MOVEMENT OF THE FRONT. FRONT PUSHES JUST SOUTH OF THE FORECAST AREA MONDAY WITH CAPES BUILDING ONCE AGAIN IN THE AFTERNOON. HAVE KEPT THE CHANCE POPS GOING ACROSS THE SOUTH THROUGH MONDAY NIGHT AS FRONT NEVER MAKES IT TO FAR SOUTH. HOWEVER ENOUGH COOL AIR TO SLIP IN TO BRING AN END TO THE 90+ DEGREE HEAT OF THE PAST SEVERAL DAYS. WITH TEMPERATURES RETURNING TO BACK NEAR NORMALS. MORE POTENT SHORT WAVE TROUGH DROPS INTO NORTHERN MIDWEST ON TUESDAY AND WITH STRONGER WIND FLOW AND BOUNDARY RETURNING AS A WARM FRONT...LOOKS LIKE A BETTER CHANCE OF SEVERE WEATHER TUESDAY AFTERNOON AND EVENING. TIMING AND STRONGER WIND SHEAR PARAMETERS MAY ALSO AID SEVERE WEATHER THREAT. AS MENTIONED BEFORE BOTH GFS AND NAM SHOWING A STRONGER AND FASTER TREND WITH THIS FEATURE. TIMING AND STRONGER WIND SHEAR PARAMETERS MAY ALSO AID SEVERE WEATHER THREAT. FRONT WILL PUSH SOUTH OF THE AREA TUESDAY EVENING WITH DRIER AIR FILTERING INTO THE REGION. HAVE ADDED SOME TIMING TO THE GRIDS BASED ON THIS WITH ONLY POPS DURING THE EVENING HOURS. QUIET AND COOLER WEATHER EXPECTED ON WEDNESDAY/WEDNESDAY NIGHT AS FLOW BECOMES MORE AMPLIFIED WITH RIDGE BUILDING ACROSS THE WESTERN CONUS SHIFTING THE FORECAST AREA INTO A COOL NORTHWEST FLOW. .LONG TERM...THURSDAY THROUGH SUNDAY ALL THE MEDIUM RANGE MODELS SHOW A HIGHLY AMPLIFIED PATTERN THROUGH THE PERIOD WITH RIDGING ACROSS THE WESTERN CONUS AND TROUGHING IN THE EAST. THIS WOULD PLACE THE FORECAST AREA IN A NORTHWEST FLOW REGIME. 00Z ECMWF DOES WANT TO HANG ON TO THE RIDGE LONGER ACROSS THE WEST VERSUS THE 06Z GFS WHICH BEGINS TO BREAK IT DOWN LATER IN THE WEEKEND. PER NATIONAL DISCUSSION PREFER THE ECMWF IN KEEPING THE RIDGING ACROSS THE WEST. DIFFICULTIES IN THIS PATTERN ARE IN THE DETAILS AS WEAK IMPULSES LIKELY TO RIDE DOWN ACROSS THE AREA... WITH THE QUESTION BEING TIMING. CERTAINLY CANNOT RULE OUT A FEW SHOWERS WITH THESE IMPULSES...BUT WHEN AND WHERE IS PROBLEMATIC. 00Z GFS ENSEMBLES ONLY SHOWING VERY LOW PROBABILITIES FOR MEASURABLE IN THIS TIME FRAME. WILL ADD LOW POPS FOR THE NORTH SATURDAY AND ACROSS THE AREA SUNDAY. RABERDING && .AVIATION... APPROACHING SHORT WAVE FROM NORTHERN PLAINS EXPECTED TO INTERACT WITH COLD FRONT PUSHING INTO UPPER MISSISSIPPI VALLEY. AS THE FRONT SINKS SOUTHWARD...POST FRONTAL SCATTERED CONVECTION SHOULD IMPACT RST AND LSE DURING THE EVENING HOURS. IN ADDITION TO RST AND LSE TAF...PLEASE REFERENCE LATEST AVIATION WEATHER CENTER COLLABORATIVE CONVECTIVE FORECAST PRODUCT (CCFP) ON THE INTERNET FOR MORE DETAILS. DUE TO EXPECTED SCATTERED NATURE OF THUNDERSTORMS...HAVE CONTINUED VCTS AT BOTH TAF SITES UNTIL CONFIDENCE GROWS HIGH ENOUGH TO ADD DETAILS...WHICH SHOULD OCCUR WITH NEXT REGULARLY SCHEDULED TAF ISSUANCE AT ABOUT 2330Z THIS EVENING. FRONT ANTICIPATED TO ONLY MOVE GRADUALLY SOUTHWARD TONIGHT...WITH POST FRONTAL CONVECTION STILL A GOOD POSSIBILITY INTO THE OVERNIGHT HOURS. AS A RESULT...ADDED SHOWERS TO BOTH TAF SITES FOR THE LATE NIGHT HOURS BASED ON FURTHER INTERACTION OF FRONT WITH ADDITIONAL UPPER LEVEL DISTURBANCES. BY 12Z 09JUL07...SHOWERS EXPECTED TO BE SOUTH OF RST AND LSE...WITH VFR CONDITIONS THROUGH MONDAY MORNING. THOMPSON && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. &&
Hazardous weather outlook, Jul 8, 2:37 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 237 PM CDT SUN JUL 8 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-091100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 237 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGHS ARE EXPECTED TO BE IN THE UPPER 80S TO MID 90S AGAIN THIS AFTERNOON WITH HEAT INDICES OF 95 TO 105 DURING THE AFTERNOON HOURS...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90. SUNSTROKE...HEAT CRAMPS AND HEAT EXHAUSTION ARE POSSIBLE WITH PROLONGED EXPOSURE TO... OR PHYSICAL ACTIVITY IN THESE HEAT INDEX VALUES. A CHANCE OF THUNDERSTORMS WILL SPREAD ACROSS THE AREA LATE THIS AFTERNOON AND EVENING AS A COLD FRONT PUSHES SOUTH AND INTERACTS WITH THE WARM AND UNSTABLE AIRMASS OVER THE AREA. WIDESPREAD...ORGANIZED SEVERE STORMS ARE NOT EXPECTED...BUT WITH THE UNSTABLE AIRMASS OVER THE AREA AND THE FRONT MOVING IN AN ISOLATED SEVERE STORMS WILL BE POSSIBLE. THE GREATEST SEVERE THREAT WILL BE IN THE 4 PM TO 9 PM TIME FRAME...ESPECIALLY OVER PARTS OF SOUTHEAST MINNESOTA...WESTERN AND NORTH CENTRAL WISCONSIN. THE MAIN SEVERE THREATS LOOK TO BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE ALONG AND SOUTH OF INTERSTATE 90 ON MONDAY AS THIS FIRST FRONT REMAINS CLOSE TO THE AREA. DUE TO LIMITED INSTABILITY...ANY STORMS ON MONDAY ARE NOT EXPECTED TO BE SEVERE. ANOTHER STRONG COLD FRONT IS EXPECTED TO MOVE EAST ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. INSTABILITY WILL INCREASE AHEAD OF THIS FRONT ON TUESDAY. WITH MODERATE TO STRONG WINDS ALOFT...THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA TUESDAY AFTERNOON AND EVENING ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREATS AT THIS TIME LOOK TO BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BETWEEN 4 PM AND 9 PM THIS AFTERNOON AND EVENING OVER PARTS SOUTHEAST MINNESOTA...WESTERN AND NORTH CENTRAL WISCONSIN. MORE WIDESPREAD SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS/DTJ
In the hours before
Local storm report, Jul 8, 5:00 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
500 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST 3 E JUMP RIVER 45.36N 90.74W
07/08/2007 E50 MPH TAYLOR WI PUBLIC
&&
JLRLocal storm report, Jul 8, 5:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
523 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND GST WESTBORO 45.35N 90.30W
07/08/2007 E50 MPH TAYLOR WI LAW ENFORCEMENT
CORN FLATTENED IN A FIELD JUST WEST OF WESTBORO
&&
JLRLocal storm report, Jul 8, 5:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 2 S WESTBORO 45.32N 90.30W
07/08/2007 E0.50 INCH TAYLOR WI PUBLIC
&&
JLRThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:13 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 77 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.